Alert archive / Washington / Red Flag Warnings in 2025

Red Flag Warning 19, NWS Spokane, WA

October 2, 2025Chelan County, Douglas County, Washington

NWS Spokane, WA issued this red flag warning at Oct 2, 2025, 7:48 PM PDT for Chelan County, Douglas County, Washington. It took effect at Oct 3, 2025, 3:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2025, 7:48 PM PDT (02:48 UTC)
In effect from
Oct 3, 2025, 3:00 PM PDT
Expired
Oct 4, 2025, 5:41 AM PDT
In force
15 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA

The radar

The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 2.8 hours before the alert went out and 388 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2025-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2025-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

559 
WWUS86 KOTX 030248
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
748 PM PDT Thu Oct 2 2025

...STRONG WINDS WILL IMPACT THE LOWER SUGARLOAF FIRE FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT...

WAZ705-031800-
/O.NEW.KOTX.FW.W.0019.251003T2200Z-251004T1600Z/
Foothills of Central Washington Cascades (Zone 705)-
748 PM PDT Thu Oct 2 2025

...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 9 AM PDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
705...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 3 PM Friday to 9 AM PDT Saturday.

* Affected Area: Foothills of Central Washington Cascades (Zone 
  705).

* Winds: Northwest 10 to 20 mph with gusts 25 to 35 mph locally 
  up to 40 mph.

* Relative Humidities: 28 to 35 percent becoming 40 to 50 percent
  overnight.
 
* Impacts: Rapid fire spread for any new or ongoing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
999 
WWUS86 KOTX 031734
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
Issued by National Weather Service Pendleton OR
1034 AM PDT Fri Oct 3 2025

...STRONG WINDS WILL IMPACT THE LOWER SUGARLOAF FIRE FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT...

WAZ705-040600-
/O.CON.KOTX.FW.W.0019.251003T2200Z-251004T1600Z/
Foothills of Central Washington Cascades (Zone 705)-
1034 AM PDT Fri Oct 3 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 705...

A Red Flag Warning remains in effect for wind and low relative 
humidity, from 3 PM this afternoon to 9 AM PDT Saturday.

* Affected Area: Foothills of Central Washington Cascades (Zone 
  705).

* Winds: Northwest 10 to 20 mph with gusts 25 to 35 mph locally 
  up to 40 mph.

* Relative Humidities: 28 to 35 percent becoming 40 to 50 percent
  overnight.
 
* Impacts: Rapid fire spread for any new or ongoing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&.

$$
128 
WWUS86 KOTX 040547
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1047 PM PDT Fri Oct 3 2025

...STRONG WINDS WILL IMPACT THE LOWER SUGARLOAF FIRE FRIDAY 
NIGHT...

WAZ705-041600-
/O.CON.KOTX.FW.W.0019.000000T0000Z-251004T1600Z/
Foothills of Central Washington Cascades (Zone 705)-
1047 PM PDT Fri Oct 3 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 705...

* Affected Area: Foothills of Central Washington Cascades (Zone 
  705).

* Winds: Northwest 10 to 20 mph with gusts 25 to 35 mph locally 
  up to 40 mph.

* Relative Humidities: 40 to 50 percent.

* Impacts: Rapid fire spread for any new or ongoing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&
.

$$
078 
WWUS86 KOTX 041241
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
541 AM PDT Sat Oct 4 2025

WAZ705-041345-
/O.CAN.KOTX.FW.W.0019.000000T0000Z-251004T1600Z/
Foothills of Central Washington Cascades (Zone 705)-
541 AM PDT Sat Oct 4 2025

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 705...

The National Weather Service in Spokane has cancelled the Red
Flag Warning.

Relative humidity has increased above critical thresholds this
morning. Winds remain breezy early this morning, but speeds are 
expected to decrease through the morning into the afternoon hours.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Oct 2, 3:54 PM PDT, 3 hours 54 minutes earlier. Its key messages:

  • Shower chances over parts of the region Friday and Saturday.
  • Dry Sunday onward with chilly overnight lows falling into the upper 20s and 30s.
Area forecast discussion, Oct 2, 3:54 PM PDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
354 PM PDT Thu Oct 2 2025

.KEY MESSAGES...

- Shower chances over parts of the region Friday and Saturday.

- Dry Sunday onward with chilly overnight lows falling into the
  upper 20s and 30s.

&&

.SYNOPSIS...
Drier conditions expected over the weekend into early next week
with chilly overnight lows and areas of frost. Breezy west
winds Friday shifting north Friday night into Saturday.

&&

.DISCUSSION...
Today (Thursday) through Saturday: A 20 to 40% chance of showers
continues through this afternoon and evening primarily over
southeastern WA and ID panhandle, then recedes southeast of the
region through the night as the offshore low that has been directing
moisture into the northwest over the past few days dives south into
central California. Friday morning and afternoon will be mostly dry,
then a 30 to 60% chance of showers returns to the Cascade crest,
southeastern WA, and ID panhandle Friday evening through Saturday as
another low dropping down from over British Columbia and Alberta
pushes a band of moisture through the region. With the low dropping
into the region will come an increased west-to-east pressure
gradient resulting in westerly winds picking up through the Cascade
gaps and across the Columbia Basin with sustained speeds of 13 to 17
mph and gusts 25 to 30 mph Friday evening. Winds will shift
northwest and then north overnight Friday into Saturday, funneling
down the Okanogan Valley and the Purcell Trench with 10 to 15 mph
sustained speeds and gusts to 20 mph. Fog development is likely each
night in the more sheltered northeast mountain valleys and
potentially down to the Spokane and Ritzville areas with plenty of
boundary layer moisture left from recent rains.

Sunday through Wednesday: A pattern shift will commence as a ridge
of high pressure amplifies along the West Coast placing the Inland
Northwest in an area of dry northerly flow and bringing clear skies
and decreased precipitable water values. Afternoon high temperatures
will stay fairly consistent in the 60s to low 70s through the
period. Overnight low temperatures however will get noticeably
colder without a blanket of cloud cover and moisture in the
atmosphere to insulate the surface. Lows in the 30s are expected
across much of the region Sunday night through early next week.
Lows will moderate toward the middle of the week. Beyond Wednesday,
model consensus is poor. The ECMWF indicates a deep low pressure
system setting up over the region dropping snow levels to 4500 feet
over the Cascades, while the GEFS shows the opposite - a ridge of
high pressure leading to continued dry conditions. If the ECMWF pans
out, the Cascades could see their first substantial snow of the
season, but we will see. /RF

&&

.AVIATION...
00Z TAFS: Hi-res models indicate a 15 to 30 percent chance for
showers to impact LWS from 01Z to 04Z. Some clearing of clouds
is expected through the night which may lead to redevelopment of
fog for locations that have seen recent rain, but confidence in
the fog forecast is low so did not include fog in the TAFs.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence in VFR conditions through the afternoon and
evening. Low confidence for fog to develop at GEG, SFF, COE,
PUW, LWS overnight. Fog development will depend largely on how
much clearing of clouds occurs.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        43  68  43  66  41  64 /  10   0   0  10  10   0
Coeur d'Alene  45  68  44  64  40  62 /  20   0   0  20  20   0
Pullman        44  63  41  61  35  62 /  30  10   0  20  20  10
Lewiston       54  69  48  66  45  65 /  40  20   0  20  20  10
Colville       32  69  33  66  30  63 /  10   0   0  10  10   0
Sandpoint      47  65  46  61  41  58 /  20   0  10  30  40  10
Kellogg        47  65  45  59  42  58 /  40  10  10  50  50  20
Moses Lake     41  71  43  69  43  67 /  10   0   0   0   0   0
Wenatchee      46  70  49  68  45  65 /  10   0  10   0   0   0
Omak           44  70  45  67  41  64 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

Nearby

Red Flag Warnings in Washington, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.